June 13, 2010,
A.B. asks from Madison Heights, MI on June 09, 2008
S.S. answers from Detroit on June 10, 2008
Yes! I had a horrible rash that began on my belly and spread to my hips, breasts and feet! My ob thought it might be Pupps (a rash you can get at the end of pregnancy and is suppose to disapear after the birth).
Mine was raised dots that spread so much my lower belly was covered and was fire engine red. My Ob sent me to a dermatologist - they did two small biopsy's. Results came back saying it was not a reaction to meds or the tape they used. In a nut shell.... they said it was hormonal and to wait it out. They just told me to use Sarna - a good anti itch cream you can buy over the counter. I couldn't use steriod cream cause I was nursing. Remember it spread to my breasts too!
That was my first pregnancy which was a c-section. My second pregnancy was a V-BAC and I did get the rash but not near as severe or as long lasting.
The itching was torchure!Let me know if I can help any further. I haven't heard of anyone else that has had it like I did.
S.O. answers from Fort Collins on June 10, 2008
I developed a rash all around my incision from the Steri-Strips that they put on to keep the incision closed. I am allergic to the adhesive and I got a poison ivy type rash there. I was able to take an antihistamine to help or I could apply a hydro cortisone cream to the rash. The rash was bumpy and blistery. It was really bad and really itchy. Good luck. I hope this helps. I just had my baby May 9th by c-section.
J.K. answers from Detroit on June 10, 2008
I developed a rash after my C-section. It was an allergic reaction to the tylenol with codeine.
E.W. answers from Detroit on June 10, 2008
If you're taking post-op pain management drugs, you might be having an allergic reaction to them. Keep in mind that Tylenol 3 w/codeine and motrin (what I was prescribed) can cause reactions in people allergic to NSAIDS or aspirin. Perhaps if you can tolerate it, just take some regular tylenol (without codeine) for pain and see if the rash clears up.
My husband developed an allergy to aspirin after we got married and has had the misery of the insanely itchy body rash. After getting this a few times by taking other products, we learned that he was really allergic to all NSAIDS.
J.S. answers from Duluth on June 13, 2010
yes and still continue to9 get them.... its been seven years
L.G. answers from Detroit on June 10, 2008
Could this be a reaction to medication you are taking for pain or other?? I got itchy from a pain medication once after oral surgery. Call your dr. for something else if you think this may be the case.
S.R. answers from Detroit on June 10, 2008
Yes, I had this after both of my c-sections. The rash, at least after my second one, started on my forearms and on my ribcage. It spread from there and lasted for quite a while. My doctor thought it was probably a reaction to one of the narcotics. I got a one-time shot of some drug that was supposed to help, but I'm not sure that it did. You can have your ob/gyn consult mine, Dr. Deepthi Lingam, to see if she can recall what she gave me. My last name is Rosenthall.
I didn't want to take benadryl because I was nursing my twins and didn't want to do anything that could possibly interfere with my milk production. The rash was pretty miserable while it lasted.
L.M. answers from Detroit on March 25, 2010
I have been looking for an answer for years!!! My son was born c-section 17 years ago. I have had this rash since then and and I age it is getting more intense. It too begins in the underarm area along my sides and appears on my inner thighs. Red lacy dotty appearance having an over sensitive nature and always accompanied with a low-grade fever. As the fever increases and or persists, the lacy look developes into what appears to be a bright red SUNBURN. It also "feels" like a sunburn being that it is hurtful, sensitive and feverish. When it starts to heal after a couple days it itches terribly like a sunburn healing. I have found it is triggered by two things. My immune system being compromised with being ill with a flu etc. as well as every month I begin my menstrual cycle. If I have a fever of 100 or more this rash will cover my entire body from scalp to toes. It makes any illness more intense/severe and my menstual cycle difficult to live with. I have had this for 17 years. My concern is for the last couple years It has become more intense showing on my face, forehead, nose, chin and scalp during the low fever stage in lieu of the high fever stage. It makes me feel terrible and dysfunctional for a day or so every month and very sick when I am sick.
I am looking for a new physician who will take this serious and not just laugh it off as "HORMONAL!" I am in pain and much discomfort. This needs to be addressed because I feel the CESAREAN SECTION WAS THE BEGINNING AND THE CULPRIT. Thank you so much for placing this question out there. I just happened to search the correct question this time and found this site. Best of luck and if you get any insight please pass it on. Thank you again!
A.H. answers from Detroit on June 11, 2008
Are you completely broken out all over your body or just in the area of the c-section? It could be normal as you are typically shaved there before they make the incision. This is when the hair grows back in (bikini lines can be 'itchy' at times when shaven). The cut itself will be itchy as it heals and the nerves mend. Unless you are oozing anything or there is more of a rash than what I mentioned, check in with your OBGyn for more.
I think I was still too sore and too tired to notice and recall!
H.S. answers from Detroit on June 10, 2008
I've had 3 c-sections and the only time I've had itching was around my incision and it ended up being infected. They then had to put me on antibiotics....